Not to be too gross, but I was hoping some of you may be able to provide some reassurance/advise. I wrapped up 25 rounds of external radiation and 3 rounds of brachytherapy for cervical cancer on December 1. Since then, I have had occasional constipation that I’ve been managing with Dulcolax when needed, and recently have noticed an occasional bit of blood on the outside of the poo and when I wipe after going to the bathroom. This has only been minimal and stops after my first wipe, so I’m thinking most likely thin tissue or hemorrhoids, but has of course still worried me. I have a follow up appointment with my radiologist next month and will mention it then, but was wondering if anyone else had the same experience and if anything helped.
I also experienced occasional bleeding after my treatment (RH + chemo-radio), always associated with bowel motions. I’m nearly 6 years post treatment and still get this type of bleeding, usually minimal but sometimes a bit more.
I had flexible sigmoidoscopy to investigate and was diagnosed with anal fissures and proctitis which it seems account for my bleeding. I subsequently had a colonoscopy because my bowel screening test (I’m in my 60s) was positive; just 2 tiny benign polyps were found and not likely to have contributed to the bleeding.
I sometimes get discomfort/pain with bowel motions and constipation can make things worse and possibly lead to more bleeding. I’m careful to keep well hydrated throughout the day and have a healthy diet so as to reduce the risk of constipation.
Hope all goes well at your appointment next month.
Hi @kel915 I finished treatment last June and I started getting bleeding from my rectum a few months ago. Colonoscopy confirmed radiation vessels, but they only got to check a small area before stopping as it was too painful. The bleeding is normal and may or may not clear up on its own. Ask ur oncologist for a referral to gastroenterology, they will do scans and tests too see what’s causing the bleeding and treat appropriately. It may be an easy fix or may be something u have to learn to live with. Good luck on ur journey. X